Alert archive / Kentucky / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 45, NWS Charleston, WV

April 8, 2020Boyd County, Carter County, Greenup County, Kentucky; Gallia County, Jackson County, Lawrence County, Ohio; Mason County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2020, 11:52 PM EDT for Boyd County, Carter County, Greenup County, Kentucky; Gallia County, Jackson County, Lawrence County, Ohio; Mason County, West Virginia. It was in force for 53 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 11:52 PM EDT (03:52 UTC)
Expired
Apr 9, 2020, 12:45 AM EDT
In force
53 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Mason County, WV

The radar

The Charleston,WV radar (KRLX), 99 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 12:05 AM EDTTSTM WND DMGSouth Shore, KYTREE DOWN ACROSS ROAD.
Apr 9, 12:08 AM EDTTSTM WND DMG2 Sw Olive Hill, KYROOF OF MOBILE HOME RIPPED OFF, OUT BUILDINGS DESTROYED AND SEVERAL TREES DOWN. DAMAGE PATTERN CONSISTENT WITH THAT OF A MICROBURST.
Apr 9, 12:10 AM EDTTSTM WND DMGHamilton Township, OHMULTIPLE TREES DOWN IN HAMILTON TOWNSHIP. TOOK DOWN POWER AND PHONE LINES.
Apr 9, 12:16 AM EDTHAIL 1.55 W Oak Hill, OH.
Apr 9, 12:16 AM EDTHAIL 1.55 W Oak Hill, OH
Apr 9, 12:20 AM EDTTSTM WND DMG5 Sse Grayson, KYROOF OF A STRUCTURE BLOWN OFF AND SEVERAL TREES DOWN.
Apr 9, 12:20 AM EDTTSTM WND DMGRussell, KYTREE DOWN ACROSS ROAD.
Apr 9, 12:22 AM EDTTSTM WND DMG2 E Grayson, KYREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Apr 9, 12:23 AM EDTTSTM WND GST 46Worthington, KYAWOS STATION KDWU ASHLAND AIRPORT.
Apr 9, 12:25 AM EDTTSTM WND DMG2 E Grayson, KYREPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN.
Apr 9, 12:38 AM EDTTSTM WND DMG4 W Athalia, OHTREES BLOWN DOWN AND BLOCKING COUNTY ROAD 401.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 10:51 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2020-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2020-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2413 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

086 
WUUS51 KRLX 090352
SVRRLX
KYC019-043-089-OHC053-079-087-WVC053-090445-
/O.NEW.KRLX.SV.W.0045.200409T0352Z-200409T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
1152 PM EDT Wed Apr 8 2020

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Boyd County in northeastern Kentucky...
  Greenup County in northeastern Kentucky...
  Carter County in northeastern Kentucky...
  Southern Gallia County in southeastern Ohio...
  Southern Jackson County in southeastern Ohio...
  Lawrence County in southeastern Ohio...
  Western Mason County in western West Virginia...

* Until 1245 AM EDT.

* At 1151 PM EDT, severe thunderstorms were located along a line
  extending from 10 miles west of Lucasville to 8 miles southwest of
  Vanceburg to Ewington, moving southeast at 65 mph.

  HAZARD...70 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Ashland, Ironton, Jackson, Wellston, Grayson, Gallipolis, Coal
  Grove, Olive Hill, Cannonsburg, Lake Vesuvius, Carter Caves State
  Park, Kenova, Catlettsburg, Greenup, Coalton, Denton, Gesling,
  Greenbo Lake, Oldtown and Load.

This includes Interstate 64 in Kentucky between mile markers 150 and
191.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM EDT for northeastern
Kentucky...southeastern Ohio...and central and western West Virginia.

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3834 8323 3872 8303 3875 8288 3859 8285
      3860 8274 3885 8265 3886 8276 3898 8280
      3912 8248 3905 8244 3895 8269 3878 8252
      3881 8217 3852 8230 3842 8259 3832 8258
      3819 8285 3827 8317 3819 8327 3832 8334
TIME...MOT...LOC 0351Z 336DEG 57KT 3886 8318 3850 8342 3807 8392 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

11
3 follow-up statements
695 
WWUS51 KRLX 090412
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1212 AM EDT Thu Apr 9 2020

KYC019-043-089-OHC053-079-087-WVC053-090445-
/O.CON.KRLX.SV.W.0045.000000T0000Z-200409T0445Z/
Boyd KY-Greenup KY-Carter KY-Gallia OH-Jackson OH-Lawrence OH-
Mason WV-
1212 AM EDT Thu Apr 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR BOYD...GREENUP...CARTER...SOUTHERN GALLIA...SOUTHERN JACKSON...
LAWRENCE AND WESTERN MASON COUNTIES...

At 1212 AM EDT, severe thunderstorms were located along a line 
extending from near Jackson to near Olive Hill, moving east at 60 
mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Ashland, Ironton, Jackson, Wellston, Grayson, Gallipolis, Coal Grove,
Olive Hill, Cannonsburg, Lake Vesuvius, Carter Caves State Park,
Kenova, Catlettsburg, Greenup, Coalton, Denton, Gesling, Greenbo
Lake, Oldtown and Load.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM EDT for northeastern
Kentucky...southeastern Ohio...and central and western West Virginia.

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3872 8303 3875 8288 3859 8285 3860 8274
      3885 8265 3886 8276 3898 8280 3912 8248
      3905 8244 3895 8269 3878 8252 3881 8217
      3852 8230 3842 8259 3832 8258 3819 8285
      3827 8317 3819 8327 3832 8334 3834 8323
TIME...MOT...LOC 0412Z 254DEG 68KT 3899 8264 3831 8309 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

25
688 
WWUS51 KRLX 090429
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1229 AM EDT Thu Apr 9 2020

OHC079-090438-
/O.CAN.KRLX.SV.W.0045.000000T0000Z-200409T0445Z/
Jackson OH-
1229 AM EDT Thu Apr 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM EDT for northeastern
Kentucky...southeastern Ohio...and central and western West Virginia.

LAT...LON 3859 8285 3857 8281 3860 8274 3885 8259
      3878 8252 3881 8217 3860 8227 3858 8229
      3852 8230 3842 8259 3835 8260 3832 8258
      3823 8276 3824 8281 3821 8282 3819 8286
      3823 8300
TIME...MOT...LOC 0428Z 336DEG 57KT 3878 8252 3810 8297 

$$

KYC019-043-089-OHC053-087-WVC053-090445-
/O.CON.KRLX.SV.W.0045.000000T0000Z-200409T0445Z/
Boyd KY-Greenup KY-Carter KY-Gallia OH-Lawrence OH-Mason WV-
1229 AM EDT Thu Apr 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR BOYD...SOUTHEASTERN GREENUP...SOUTHEASTERN CARTER...SOUTHERN
GALLIA...LAWRENCE AND WESTERN MASON COUNTIES...

At 1228 AM EDT, severe thunderstorms were located along a line
extending from 8 miles south of Oak Hill to Culver, moving southeast
at 65 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Ashland, Ironton, Grayson, Gallipolis, Coal Grove, Cannonsburg, Lake
Vesuvius, Kenova, Catlettsburg, Greenup, Princess, Coalton, Denton,
Oldtown, Naples, Rush, Flatwoods, South Point, Russell and Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM EDT for northeastern
Kentucky...southeastern Ohio...and central and western West Virginia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3859 8285 3857 8281 3860 8274 3885 8259
      3878 8252 3881 8217 3860 8227 3858 8229
      3852 8230 3842 8259 3835 8260 3832 8258
      3823 8276 3824 8281 3821 8282 3819 8286
      3823 8300
TIME...MOT...LOC 0428Z 336DEG 57KT 3878 8252 3810 8297 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

25
112 
WWUS51 KRLX 090439
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1239 AM EDT Thu Apr 9 2020

KYC089-090449-
/O.CAN.KRLX.SV.W.0045.000000T0000Z-200409T0445Z/
Greenup KY-
1239 AM EDT Thu Apr 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENUP COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM EDT for northeastern
Kentucky...southeastern Ohio...and central and western West Virginia.

LAT...LON 3847 8272 3850 8267 3853 8268 3878 8252
      3881 8217 3860 8227 3857 8230 3852 8230
      3842 8259 3835 8260 3832 8258 3824 8275
      3824 8281 3821 8282 3819 8286
TIME...MOT...LOC 0439Z 336DEG 57KT 3865 8245 3797 8289 

$$

KYC019-043-OHC053-087-WVC053-090445-
/O.CON.KRLX.SV.W.0045.000000T0000Z-200409T0445Z/
Boyd KY-Carter KY-Gallia OH-Lawrence OH-Mason WV-
1239 AM EDT Thu Apr 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR BOYD...SOUTHEASTERN CARTER...SOUTHERN GALLIA...CENTRAL LAWRENCE
AND WESTERN MASON COUNTIES...

At 1239 AM EDT, severe thunderstorms were located along a line
extending from 10 miles east of Lake Vesuvius to Barnrock, moving
southeast at 65 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Ashland, Ironton, Gallipolis, Coal Grove, Cannonsburg, Kenova,
Catlettsburg, Princess, Rush, South Point, Waterloo, Aid, Westwood,
Crown City, Athalia, Scottown, Summit, Gallopolis Ferry and Mavity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM EDT for northeastern
Kentucky...southeastern Ohio...and central and western West Virginia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3847 8272 3850 8267 3853 8268 3878 8252
      3881 8217 3860 8227 3857 8230 3852 8230
      3842 8259 3835 8260 3832 8258 3824 8275
      3824 8281 3821 8282 3819 8286
TIME...MOT...LOC 0439Z 336DEG 57KT 3865 8245 3797 8289 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:23 PM EDT, 29 minutes earlier.

Area forecast discussion, Apr 8, 11:23 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1123 PM EDT Wed Apr 8 2020

.SYNOPSIS...
A strong cold front crosses overnight. High pressure Friday and
Saturday. Low pressure crosses Sunday/Sunday night, with a cold
front Monday morning. Cooler with weaker systems next week.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 1120 PM Wednesday...

Tornado Watch 93 issued for all but the northern tier of the
forecast area, the northern extent of where the boundary
indicated by the west-northwest to east-southeast oriented line
of thunderstorms may get before the main line ahead of the cold
front arrives. Surface based CAPE and effective bulk shear
depict this most favored air mass for tornadic development
nicely, as do the upstream warnings.

Added severe weather wording to the forecast where the watch
is until its 08Z expiration overnight.

As of 825 PM Wednesday...

Used mostly the HRRR to time PoPs associated with a cold front
that will push through during the late overnight hours. The
timing for the strongest thunderstorms midnight to 4 AM west to
east, with a gradually weakening trend possible during that
time on loss of CAPE, which may start out over 2 KJ/kg into
southwest portions of the CWA, with elevated CAPE over 3 KJ/kg.
Bulk shear values in the 0-6 km layer are forecast to reach 50
to 60 kts giving rise to strong rotating elevated updrafts, with
large hail and damaging winds possible. The bulk shear will be
longer lived, so the wind threat is likely to outlive the hail
threat.

An isolated tornado cannot be ruled out, especially as 0-1 km
bulk shear increases to 40 kts and the LCL decreases to less
than 1km immediately ahead of the cold front. Downward transfer
of 50 to 60 kts aloft may also lead to a surge of strong wind
gusts immediately behind the front.

As of 620 PM Wednesday...

The severe thunderstorms have weakened and moved south of the
CWA. Therefore, the remainder of SVR Watch 87 has been canceled.

As of 525 PM Wednesday...

Dropped portion of SVR Watch 87 behind southward moving line.
These leaves only SW VA in the Watch.

As of 204 PM Wednesday...

Latest radar mosaic shows a broken line of showers and
thunderstorms have developed across the middle of our county
warning area. Mesoanalysis indicates these storms may be
associated with an outflow boundary from the earlier storms.

Per SPC discussion, a Severe Thunderstorm Watch has been issued
for portions of Northeast Kentucky, Southeast OH and Southwest
Virginia as well as the southern third of West Virginia until 8
PM.

Models indicate convection should wind down this evening with
a brief dry period.

A strong cold front is then expected to push southeast across
the region later tonight with the possibility of additional
strong and possibly severe storms.

The front should be southeast of the area by sunrise on
Thursday with high pressure building in. As a result,
precipitation chances will end from the northwest during the
day. Will keep chance pops in the northern mountains through the
evening hours as cold west-northwest flow prevails. Would not be
too surprised to see some snow across the highest elevations
late.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 220 PM Wednesday...

Additional shortwave will cross the area Thursday night into
Friday, with another round of precipitation, and much colder
air. Light snow showers will be likely, particularly across the
higher terrain, where light accumulations will be possible. In
addition, gusty winds on Friday will make it feel like it's
winter again, with wind chills in the 20s to lower 30s.

High pressure will build in for Friday night into Saturday. With
a clearing sky and calm winds taking hold, widespread frost is
expected for Saturday.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 225 PM Wednesday...

After a brief break in the precipitation, rain, along with
warmer temperatures will return to the area for the start of the
long term period. Good southerly fetch of moisture will create a
good soaking rain for the area, but heaviest amounts look to lie
to the south and east of CWA. System will lift to the northeast
of the CWA at the start of next week, but mild, and somewhat
unsettled weather will continue to linger.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
As of 825 PM Wednesday...

A front stretched west to east across southern Ohio and central
WV this evening, will move northward, as a warm front, ahead of
showers and thunderstorms, associated with a cold front,
approaching from the west. These showers and thunderstorms may
be quite strong as they cross the area overnight, before
weakening during the early morning hours, as they move through
with the cold front. One last line of showers may move through
after daybreak, before clearing takes place by afternoon, except
northeast portions of WV.

The best chance for the strongest thunderstorms will be HTS,
with decreasing strength to the north and east. The timing for
strong storms is 04Z-08Z from west to east, with diminishing
strength as the storms move east.

Ceilings will lower to MVFR as the thunderstorms move through,
and may even dip briefly to IFR early Thursday morning, before
mixing through and breaking out Thursday. Even in NE WV, CKB
and EKN, where ceilings may persist throughout the day, they
should lift above MVFR early Thursday afternoon.

MVFR visibility is likely in showers and thunderstorms
overnight, with brief IFR visibility in heavier thunderstorms.

Light north surface flow will shift to south as the front moves
north tonight. Strong wind gusts are possible in the
thunderstorms overnight, mainly from the west to northwest.
Gusty west to northwest winds will develop in the wake of the
cold front Thursday, with peak gusts of 20 to 25 kts. Light west
to northwest flow aloft this evening will become light to
moderate south to southwest tonight, and then strong west as
the cold front crosses overnight, and then moderate west first
thing Thursday morning, remaining so for the balance of the day
Thursday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Coverage of storms and associated lower
conditions and wind could vary overnight. Gusty winds Thursday
will fluctuate.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                             THU 04/09/20
UTC 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
EDT 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
CRW CONSISTENCY  H    H    H    M    M    H    H    M    H    M    H    H
HTS CONSISTENCY  H    H    M    H    M    H    H    M    H    M    M    H
BKW CONSISTENCY  H    H    H    H    M    M    M    M    L    M    H    H
EKN CONSISTENCY  H    H    H    H    M    H    L    M    M    L    M    M
PKB CONSISTENCY  H    H    M    L    H    M    M    M    H    M    M    H
CKB CONSISTENCY  H    H    H    H    M    M    H    H    H    M    H    H

AFTER 06Z FRIDAY...
IFR conditions possible in showers and thunderstorms late
Sunday into Monday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JSH/SL
NEAR TERM...JSH/TRM
SHORT TERM...SL
LONG TERM...SL
AVIATION...TRM
Hazardous weather outlook, Apr 8, 11:13 PM EDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1113 PM EDT Wed Apr 8 2020

KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>019-024>029-
033-034-515>522-100315-
Greenup-Carter-Boyd-Lawrence KY-Athens-Jackson OH-Vinton-Meigs-
Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-
Wood-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Mingo-Logan-
Boone-Clay-Braxton-Gilmer-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-
1113 PM EDT Wed Apr 8 2020

...TORNADO WATCH 93 IN EFFECT UNTIL 4 AM EDT THURSDAY...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-076-WVZ010-011-020-030>032-039-040-100315-
Perry-Morgan-Washington-Pleasants-Tyler-Doddridge-Lewis-Harrison-
Taylor-Upshur-Barbour-
1113 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of east-central
Ohio, and portions of the northern lowlands of West Virginia.

.DAY ONE...Tonight.

General thunderstorms are anticipated overnight with cold frontal
passage overnight. Isolated damaging wind gusts are a possibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ523>526-100315-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
1113 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for Randolph and Pocahontas
counties in northeast West Virginia.

.DAY ONE...Tonight.

General thunderstorms are anticipated overnight with cold frontal
passage early Thursday morning. Isolated damaging wind gusts are a
possibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A light
coating of snow is expected, even a couple of inches over the highest
terrain, overnight Thursday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Local storm report, Apr 8, 6:17 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
617 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     2 WNW ALBANY            39.24N 82.23W
04/08/2020                   ATHENS             OH   DEPT OF HIGHWAYS

            ONE BIG TREE DOWN ON FACTORY ROAD NEAR
            ALBANY.

&&

JZ
Local storm report, Apr 8, 6:27 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     GARY                    37.37N 81.54W
04/08/2020                   MCDOWELL           WV   EMERGENCY MNGR

            SOME TREES ARE DOWN AND BROKEN WITH POWER
            OUTAGES IN THE WELCH, AVONDALE, AND GARY
            COMMUNITIES. ONE HOUSE DAMAGED FROM A TREE
            FALLING ON IT IN GARY.

&&

ABE
Local storm report, Apr 8, 11:31 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1131 PM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     HAIL             JACKSON                 39.05N  82.63W
04/08/2020  E1.25 INCH       JACKSON            OH   PUBLIC

            HAIL BIGGER THAN A QUARTER ALONG WITH HEAVY RAIN AND
            FREQUENT LIGHTNING, BUT NOT MUCH WIND. SOUND OF
            HAILSTONES HITTING CAR DIMINISHED DURING CALL.

&&

EVENT NUMBER RLX2000816

TRM
Local storm report, Apr 8, 11:43 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1143 PM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     HAIL             3 SW OAK HILL           38.87N  82.61W
04/08/2020  E1.00 INCH       JACKSON            OH   EMERGENCY MNGR

            PEA TO QUARTER SIZE HAIL.

&&

EVENT NUMBER RLX2000817

TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 12:34 AM EDTSevere Thunderstorm WarningRLXBoyd, Lawrence41 min
Apr 9, 2:25 PM EDTFreeze WatchRLXBoyd, Carter, Greenup, Lawrence12 hr
Apr 8, 11:19 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Lawrence, Vinton26 min
Apr 8, 11:38 PM EDTSevere Thunderstorm WarningRLXJackson, Vinton52 min
Apr 8, 11:40 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Meigs, Vinton50 min
Apr 9, 12:24 AM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Vinton, Washington36 min
Apr 9, 12:28 AM EDTSevere Thunderstorm WarningRLXGallia32 min
Apr 9, 12:54 AM EDTSevere Thunderstorm WarningRLXAthens, Meigs, Washington51 min
Apr 9, 12:41 AM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Clay, Fayette, Jackson, Kanawha and 4 more49 min
Apr 9, 1:23 AM EDTSevere Thunderstorm WarningRLXBoone, Braxton, Calhoun, Clay, Fayette, Gilmer and 7 more52 min
Apr 9, 1:36 AM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Lewis, Ritchie and 3 more39 min
Apr 9, 1:54 AM EDTSpecial Weather StatementRLXLogan, McDowell, Mingo, Wyoming51 min
Apr 9, 2:04 AM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Clay, Lewis, Nicholas, Pocahontas and 3 more56 min
Apr 9, 2:11 AM EDTSevere Thunderstorm WarningRLXFayette, Raleigh38 min
Apr 9, 3:24 AM EDTWind AdvisoryRLXPocahontas, Randolph17 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2020Severe Thunderstorm Warnings in Ohio, 2020Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.